Alert archive / Arizona / Special Weather Statements in 2016
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 6, 2016, 7:20 PM MST for Santa Cruz County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2016, 7:20 PM MST (02:20 UTC)
- Expired
- Aug 6, 2016, 7:45 PM MST
- In force
- 25 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 37 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 2.3 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 134 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 3103 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390 WWUS85 KTWC 070220 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 720 PM MST SAT AUG 6 2016 AZZ503-504-070245- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL- 720 PM MST SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 745 PM MST... AT 719 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREEN VALLEY...MOVING NORTH AT 15 TO 20 MPH. WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREEN VALLEY...SAHUARITA...EAST SAHUARITA...I-19 SOUTH OF TUCSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3174 11097 3173 11117 3214 11123 3200 11079 TIME...MOT...LOC 0219Z 198DEG 20KT 3183 11103 $$ MEYER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:30 PM MST, 4 hours 50 minutes earlier.
Area forecast discussion, Aug 6, 2:30 PM MST, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 230 PM MST SAT AUG 6 2016 .SYNOPSIS...Isolated to scattered showers and thunderstorms are expected each afternoon through Monday with afternoon temperatures a few degrees warmer each day. Then moisture will increase again across the region late Tuesday onward resulting in more convection and cooler afternoon temperatures. && .DISCUSSION...Isolated storms mainly across Cochise and southern Greenlee counties so far this afternoon. Will maintain slight chance of storms going through sunset mainly south and east of Tucson. With precipitable water values expected to be in the 0.80" to 1.25" across the area on Sunday and Monday, expect isolated to low scattered coverage of storms each day with Monday potentially see abit more activity than currently forecast. High temperatures will run several degrees above normal both days with Monday likely being the hottest of this 7 day forecast package. Transition day as tropical moisture associated with the next named eastern Pacific tropical system is pulled north in advance of an upper level trof to our west. Precipitable water values likely to be in the 1.5" to 2" range by Wednesday. Have upped PoPs a bit starting Tuesday into Wednesday but likely not high enough. Deeper moisture hangs around through at least Friday for continued unsettled conditions. There is the potential for a significant rainfall event starting late Tuesday through the end of the week. Way way too early for predicting rainfall amounts. && .AVIATION...Valid through 07/23Z. Sct clouds at 7-9k ft agl west of KTUS and sct-bkn clouds at 6-8k ft agl from KTUS east thru 07/03z. Isolated to scattered coverage of TSRA/SHRA through 07/03z, mainly east of a KOLS-KSAD line. Expect mtn obscurations and isold MVFR cigs/vsbys. Clouds decreasing and TSRA/SHRA ending in most areas by 07/06z. Isolated to scattered TSRA will develop again Sunday aftn mainly east of KFHU-KSAD line. Sfc winds generally 10 kts or less outside of TSRA. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Moisture will gradually decrease from west to east into Monday, although thunderstorm chances will continue across the eastern half of the forecast area through this period. At the same time, an increase in afternoon temperatures and decrease in humidity levels will also occur. The return of deeper moisture and increased thunderstorm chances area-wide is expected during the middle of next week. && .TWC Watches/Warnings/Advisories...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Aug 6, 4:02 PM MST, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 402 PM MST SAT AUG 6 2016 AZZ508-512-062330- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX-CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT- 402 PM MST SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 430 PM MST... AT 400 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM BETWEEN RUCKER CANYON AND SUNIZONA...MOVING NORTH AT 5 TO 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS IMPACTED INCLUDE... SUNIZONA. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3172 10937 3169 10958 3190 10968 3201 10937 TIME...MOT...LOC 2300Z 174DEG 11KT 3179 10949 MEYER
Special weather statement, Aug 6, 4:20 PM MST, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 420 PM MST SAT AUG 6 2016 AZZ508-512-070000- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX-CHIRICAHUA MOUNTAINS INCLUDING CHIRICAHUA NATIONAL MONUMENT- 420 PM MST SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COCHISE COUNTY UNTIL 500 PM MST... AT 419 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DOUGLAS...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DOUGLAS...PIRTLEVILLE AND BISBEE-DOUGLAS AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3153 10972 3153 10924 3133 10938 3134 10968 TIME...MOT...LOC 2319Z 183DEG 13KT 3130 10953 GL
Local storm report, Aug 6, 6:35 PM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
635 PM MST SAT AUG 06 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 6 NW PEARCE-SUNSITES 32.00N 109.87W
08/06/2016 E60 MPH COCHISE AZ TRAINED SPOTTER
SPOTTER ESTIMATE OF 60 MPH WINDS
&&
EVENT NUMBER TWC1600048
GLSpecial weather statement, Aug 6, 7:20 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 720 PM MST SAT AUG 6 2016 AZZ503-504-070245- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL- 720 PM MST SAT AUG 6 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 745 PM MST... AT 719 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GREEN VALLEY...MOVING NORTH AT 15 TO 20 MPH. WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GREEN VALLEY...SAHUARITA...EAST SAHUARITA...I-19 SOUTH OF TUCSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3174 11097 3173 11117 3214 11123 3200 11079 TIME...MOT...LOC 0219Z 198DEG 20KT 3183 11103 MEYER
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 6:01 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 44 min |
| Aug 6, 6:18 PM MST | Flash Flood Warning | TWC | Cochise | 117 min |
| Aug 6, 8:48 PM MST | Special Weather Statement | TWC | 42 min | |
| Aug 6, 9:04 PM MST | Areal Flood Advisory | TWC | Pima | 116 min |
| Aug 6, 9:50 PM MST | Flash Flood Warning | TWC | Pima | 115 min |
Nearby
Special Weather Statements in Arizona, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.